Free Consultation (800) 777-4081
Menu

Prescription medication mixing results in death of teen boy

It can be difficult to fathom a patient being worse off after seeking medical attention for a condition than they were before they sought help. As a society individuals trust medical providers so completely that they often place their lives in their hands. Residents of the state of Pennsylvania are not an exception. Unfortunately this trust is sometimes misplaced.

The family of a 13-year-old boy in another state is experiencing this. The boy was prescribed a variety of medications for his health issues including migraine headaches. In addition to the Pamelor that was prescribed by the boy's neurologist, he was also taking Kerlone and Prozac for other reasons.

Due to issues the boy reported concerning balance issues, low blood pressure and tremors, the neurologist allegedly instructed the boy's family that he should stop taking Kerlone and increase the amount of Prozac he was ingesting. After doing so, the boy collapsed while playing basketball. Though he was taken to an area hospital for treatment, he died at the hospital.

It was determined that the boy's death was due to drug toxicity.

As a result of their son's death, the boy's parents have filed a medical malpractice lawsuit against his neurologist as well as the hospital that employed him. In it, they allege that his failure to properly take into account the way the drugs they boy was taking would interact, constituted negligence. They are requesting a minimum of $25,000 in damages to cover the medical expenses they incurred, funeral bills and pain and suffering.

Source: The Tennessean, "Macon County family sues hospital after teen's death," Bobby Allyn, May 23, 2013

This entry was posted in Medical Malpractice. Bookmark the permalink.
}
schedule a free consultation all fields required *
  • This field is for validation purposes and should be left unchanged.
View All Locations